Alert archive / Georgia / Freeze Warnings in 2013

Freeze Warning 7, NWS Atlanta, GA

March 12, 201328 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 12, 2013, 3:19 AM EDT for 28 counties in Georgia. It took effect at Mar 13, 2013, 2:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2013, 3:19 AM EDT (07:19 UTC)
In effect from
Mar 13, 2013, 2:00 AM EDT
Expired
Mar 13, 2013, 10:44 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
All 28 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WWUS72 KFFC 120719
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 AM EDT TUE MAR 12 2013

GAZ001>009-011>016-019-020-030-031-041-042-052>054-056-066>068-
121530-
/O.NEW.KFFC.FZ.W.0007.130313T0600Z-130313T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-POLK-
PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-SPALDING-TROUP-
MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY...
GRIFFIN
319 AM EDT TUE MAR 12 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT
WEDNESDAY.

* LOCATIONS...NORTH AND PARTS OF WEST CENTRAL GEORGIA

* TEMPERATURES...IN THE MID TO UPPER 20S IN THE MOUNTAINS...AND
  LOWER 30S ELSEWHERE.

* TIMING...LATE TONIGHT AND EARLY WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
6 follow-up statements
475 
WWUS72 KFFC 121523
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EDT TUE MAR 12 2013

GAZ001>009-011>016-019-020-030-031-041-042-052>054-056-066>068-
122330-
/O.CON.KFFC.FZ.W.0007.130313T0600Z-130313T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-POLK-
PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-SPALDING-TROUP-
MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY...
GRIFFIN
1123 AM EDT TUE MAR 12 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
WEDNESDAY...

* LOCATIONS...NORTH AND PARTS OF WEST CENTRAL GEORGIA

* TEMPERATURES...IN THE MID TO UPPER 20S IN THE MOUNTAINS...AND
  LOWER 30S ELSEWHERE.

* TIMING...LATE TONIGHT AND EARLY WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
221 
WWUS72 KFFC 121942
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT TUE MAR 12 2013

GAZ001>009-011>016-019-020-030-031-041-042-052>054-056-066>068-
130345-
/O.CON.KFFC.FZ.W.0007.130313T0600Z-130313T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-POLK-
PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-SPALDING-TROUP-
MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY...
GRIFFIN
342 PM EDT TUE MAR 12 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
WEDNESDAY...

* LOCATIONS...NORTH AND PARTS OF WEST CENTRAL GEORGIA

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...LATE TONIGHT AND EARLY WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
137 
WWUS72 KFFC 130258 AAA
NPWFFC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1058 PM EDT TUE MAR 12 2013

GAZ001>009-011>016-019-020-030-031-041-042-052>054-056-066>068-
131100-
/O.CON.KFFC.FZ.W.0007.130313T0600Z-130313T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-POLK-
PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-SPALDING-TROUP-
MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY...
GRIFFIN
1058 PM EDT TUE MAR 12 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
WEDNESDAY...

* LOCATIONS...NORTH AND PARTS OF WEST CENTRAL GEORGIA

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
634 
WWUS72 KFFC 130716
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 AM EDT WED MAR 13 2013

GAZ001>009-011>016-019-020-030-031-041-042-052>054-056-066>068-
132000-
/O.NEW.KFFC.FZ.W.0008.130314T0300Z-130314T1400Z/
/O.CON.KFFC.FZ.W.0007.000000T0000Z-130313T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-POLK-
PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-SPALDING-TROUP-
MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY...
GRIFFIN
316 AM EDT WED MAR 13 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT THURSDAY.

* LOCATIONS...NORTH AND PARTS OF WEST CENTRAL GEORGIA.

* TEMPERATURES...IN THE MID TO UPPER 20S IN THE MOUNTAINS...AND
  LOWER 30S ELSEWHERE.

* TIMING...THROUGH EARLY THIS MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ021>025-027-032>039-043>051-055-057>062-069>076-078>086-
089>098-102>113-132000-
/O.NEW.KFFC.FZ.W.0008.130314T0300Z-130314T1400Z/
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-CLAYTON-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
316 AM EDT WED MAR 13 2013

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT THURSDAY.

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...VALUES WILL DROP TO THE LOW TO MID 20S FOR THE
  MOUNTAINS OF NORTH GEORGIA...WITH MID TO UPPER 20S ACROSS MUCH
  OF CENTRAL GEORGIA...AND LOW 30S IN SOUTH CENTRAL GEORGIA.

* TIMING...FREEZING TEMPERATURES FROM ABOUT 9 PM TONIGHT TO 10 AM
  THURSDAY MORNING ACROSS THE NORTH GEORGIA MOUNTAINS...AND FROM
  ABOUT 1 AM TO 9 AM THURSDAY MORNING ELSEWHERE.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND
  FLOWERING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
915 
WWUS72 KFFC 130748
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 AM EDT WED MAR 13 2013

GAZ001>009-011>016-019-020-030-031-041-042-052>054-056-066>068-
132000-
/O.NEW.KFFC.WI.Y.0006.130313T1600Z-130314T0000Z/
/O.CON.KFFC.FZ.W.0007.000000T0000Z-130313T1500Z/
/O.CON.KFFC.FZ.W.0008.130314T0300Z-130314T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-POLK-
PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-SPALDING-TROUP-
MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY...
GRIFFIN
348 AM EDT WED MAR 13 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH
  POSSIBLE.

* TIMING...THIS AFTERNOON INTO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20
MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GAZ021>025-027-032>039-043>051-055-057>062-069>076-078>086-
089>098-102>113-132000-
/O.NEW.KFFC.WI.Y.0006.130313T1600Z-130314T0000Z/
/O.CON.KFFC.FZ.W.0008.130314T0300Z-130314T1400Z/
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-CLAYTON-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
348 AM EDT WED MAR 13 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH
  POSSIBLE.

* TIMING...THIS AFTERNOON INTO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
978 
WWUS72 KFFC 131444
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EDT WED MAR 13 2013

GAZ001>009-011>016-019-020-030-031-041-042-052>054-056-066>068-
132245-
/O.CAN.KFFC.FZ.W.0007.000000T0000Z-130313T1500Z/
/O.CON.KFFC.FZ.W.0008.130314T0300Z-130314T1400Z/
/O.CON.KFFC.WI.Y.0006.130313T1600Z-130314T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-POLK-
PAULDING-HARALSON-CARROLL-HEARD-COWETA-FAYETTE-SPALDING-TROUP-
MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...NEWNAN...PEACHTREE CITY...
GRIFFIN
1044 AM EDT WED MAR 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT THURSDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FREEZE WARNING FOR THIS MORNING.

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS
  AFTERNOON AND EARLY EVENING.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S OVERNIGHT.

* TIMING...THROUGH 8PM FOR THE WIND ADVISORY. TEMPERATURES AT OR BELOW
  FREEZING ARE EXPECTED OVERNIGHT.

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FREEZING
  TEMPERATURES WILL IMPACT EARLY BUDDING AND FLOWERING
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GAZ021>025-027-032>039-043>051-055-057>062-069>076-078>086-
089>098-102>113-132245-
/O.CON.KFFC.FZ.W.0008.130314T0300Z-130314T1400Z/
/O.CON.KFFC.WI.Y.0006.130313T1600Z-130314T0000Z/
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-CLAYTON-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
1044 AM EDT WED MAR 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT THURSDAY...

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS
  AFTERNOON AND EARLY EVENING.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S OVERNIGHT.

* TIMING...THROUGH 8PM FOR THE WIND ADVISORY. TEMPERATURES AT OR
  BELOW FREEZING ARE EXPECTED OVERNIGHT. 

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FREEZING
  TEMPERATURES WILL IMPACT EARLY BUDDING AND FLOWERING
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 12, 2:04 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 12, 2:04 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 AM EDT TUE MAR 12 2013

.PREV DISCUSSION... /ISSUED 902 PM EDT MON MAR 11 2013/

.UPDATE...
RAIN EXPECTED TO MOVE ACROSS THE FORECAST AREA OVERNIGHT ENDING
FROM WNW TO ESE. EXCEPT FOR TWEAKS OF THE FORECAST...NO MAJOR
CHANGES EXPECTED. BDL

PREV DISCUSSION... /ISSUED 722 PM EDT MON MAR 11 2013/

UPDATE...
HAVE CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS
THE AREA. THERE MAY BE SOME GUSTS ESPECIALLY AHEAD OF THE
FRONT...BUT WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA.

41

PREVIOUS...
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
PRIMARY CONCERN THROUGH THE SHORT TERM REMAINS TO BE PASSING FRONTAL
SYSTEM BRINGING RAIN TO THE AREA THIS AFTERNOON. MODELS HAVE HAD
DIFFICULTY WITH THE OVERALL TIMING OF THE FRONT INTO THE AREA...BUT
OVERALL CONSENSUS IS THAT THE PRECIP WILL PUSH THROUGH THE AREA
DURING THE EARLY TUESDAY MORNING HOURS.

ALTHOUGH THE MAJORITY OF THE RAIN HAS BEEN MODERATE SHOWERS...THERE
STILL IS ENOUGH INSTABILITY TO SUPPORT MENTION OF ISOLATED THUNDER
THROUGH TONIGHT. FORECAST MUCAPE CONTINUES TO BE LIMITED...BUT EVEN
SO...SIMILAR INSTABILITY OVER ALABAMA PRODUCED SOME LIGHTNING
EARLIER TODAY. STRONG SHEAR IS STILL PRESENT IN THIS ENVIRONMENT BUT
DO NOT EXPECT ANY RISK OF SEVERE STORMS.

WINDS ASSOCIATED WITH THE AREA OF SHOWERS HAVE BEEN REACHING 15 TO
25 MPH WITH GUSTS TO 35 MPH...AND HAVE GONE WITH WIND ADVISORY FOR
THE ENTIRE AREA. ALTHOUGH THE ADVISORY IS NOT SET TO EXPIRE UNTIL 8
PM...THE RISK OF THE HIGHEST WIND SPEEDS IS GENERALLY FOCUSED ALONG
THE LEADING PORTIONS OF THE PRECIP SHIELD...MORE SO IN THE AREAS OF
MODERATE RAIN. WINDS ARE EXPECTED TO SHIFT TO THE WEST AND THEN
SUBSIDE SOMEWHAT IN THE AREA OF LIGHTER PRECIP RETURNS.

HPC CONTINUES TO BE REASONABLE GUIDANCE FOR THE SHORT TERM
QPF...WITH WIDESPREAD 1-1.25 INCHES AND ISOLATED HIGHER AMOUNTS.
THOUGH WIDESPREAD MODERATE RAIN IS EXPECTED...LOCALIZE HEAVY
DOWNPOURS ARE POSSIBLE.

BEHIND THE FRONT...NORTHWEST FLOW WILL USHER A COOLER AND DRIER AIR
MASS INTO THE REGION. HAVE GONE WITH A BLEND OF THE MAV/MET THROUGH
THE SHORT TERM FOR TEMPERATURES AND DEWPOINTS.

31

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
DRY CONDITIONS ARE EXPECTED FOR THE MAJORITY OF THE LONG TERM
PORTION OF THE FORECAST AS HIGH PRESSURE REMAINS ACROSS THE SE US.
THE NEXT BEST CHANCE OF PRECIPITATION WILL BE EARLY NEXT WEEK AS A
COLD FRONT MOVES THROUGH THE REGION.

HIGH PRESSURE AT THE SURFACE BUILDS IN FROM THE WEST TUESDAY NIGHT
INTO WEDNESDAY. THE GRADIENT WILL TIGHTEN UP A BIT...AND BREEZY
CONDITIONS ARE LIKELY ON WEDNESDAY. WINDS LOOK TO BE THE STRONGEST
ON THE BACKSIDE OF A 500MB LONG WAVE THROUGH THAT MOVES THROUGH EARLY
WEDNESDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE CWA FOR
THE LATE MORNING AND AFTERNOON HOURS.

EVEN THOUGH WINDS WILL NOT COMPLETELY DECOUPLE TUESDAY
NIGHT...WEDNESDAY NIGHT OR THURSDAY NIGHT...COOLER AIR IN PLACE
COULD LEAD TO TEMPERATURES ACROSS PORTIONS OF THE CWFA AT OR NEAR
FREEZING. FOR TUESDAY NIGHT AND THURSDAY NIGHT...THE BEST CHANCES
FOR FREEZING TEMPS ARE ACROSS THE NORTHERN CWFA. HOWEVER...FREEZING
TEMPS ARE POSSIBLE ACROSS MUCH OF THE CWFA WEDNESDAY NIGHT.

MOST OF THE AREA WILL RECEIVE RAINFALL TODAY. THIS WILL HELP
INCREASE/KEEP FUEL MOISTURES ABOVE CRITICAL THRESHOLDS FOR TUESDAY.
HOWEVER...WITH GUSTY WINDS AND RH VALUES APPROACHING 25 PERCENT ON
WEDNESDAY...THERE IS THE POTENTIAL FOR AN ENHANCED FIRE WEATHER
THREAT. WILL HAVE TO MONITOR THE FUEL MOISTURES. MIN RH VALUES MAY
STAY AROUND 25 PERCENT ON THURSDAY...BUT WINDS ARE NOT EXPECTED AS
GUSTY AT THIS TIME.

NLISTEMAA

&&

.AVIATION...
06Z UPDATE...
IFR TO MVFR CONDITIONS OVERNIGHT IMPROVING TO VFR AFTER 14-15Z. LINGERING
LIGHT PRECIP AND SOME MVFR VSBYS LOOK TO CONTINUE OFF AN ON FOR FIRST
FEW HOURS...THEN IMPROVE WITH ADVANCE OF COLD FRONT. CIGS LOOK TO
HANG AROUND 1000-2500 FT AND COULD WAIVER BACK AND FORTH FROM IFR
TO MVFR. THEY SHOULD BEGIN TO SCATTER OUT AFTER 14Z. WINDS WILL
CONTINUE TO SHIFT NW NEAR 10-12 KTS AND NORTHERN SITES WITH GUSTS
UP TO 20 KTS. WINDS SHOULD INCREASE AFTER 14Z TO 12-15 KTS AND
GUST UP TO 22-25 KTS...THEN DECREASE TO 5-8 KTS AFTER 01Z
WEDNESDAY.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON CIGS.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  37  57  30 /   0   0   5   5
ATLANTA         60  37  54  31 /   0   0   5   5
BLAIRSVILLE     56  31  45  25 /   0   5   5   5
CARTERSVILLE    60  34  54  29 /   0   0   5   5
COLUMBUS        64  39  60  35 /   0   0   5   5
GAINESVILLE     60  36  53  31 /   0   0   5   5
MACON           64  36  61  31 /   0   0   5   5
ROME            60  33  54  28 /   0   5   5   5
PEACHTREE CITY  61  33  56  28 /   0   0   5   5
VIDALIA         69  43  64  35 /  10   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....41
AVIATION...BAKER
Hazardous weather outlook, Mar 11, 8:24 PM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT MON MAR 11 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
824 PM EDT MON MAR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
WIDESPREAD RAIN WILL CONTINUE OVER MUCH OF NORTH AND CENTRAL
GEORGIA THROUGH THE EVENING AS A COLD FRONT CROSSES THE REGION.
SOME OF THE RAINFALL COULD BE LOCALLY HEAVY AT TIMES. ON
AVERAGE...1 TO 1.5 INCHES OF RAINFALL CAN BE EXPECTED WITH SOME
LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD CAUSE SOME ISOLATED
FLOODING OF STREAMS AND CREEKS...AS WELL AS PONDING OF WATER ON
ROADS AND BRIEF FLOODING OF LOW LYING AREAS. THE RAINFALL WILL
DIMINISH FROM THE NORTHWEST AFTER THE COLD FRONT PASSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

FREEZING TEMPERATURES ARE POSSIBLE ACROSS PARTS OF NORTH GEORGIA
TUESDAY NIGHT AND THURSDAY NIGHT. ON WEDNESDAY NIGHT...FREEZING
TEMPERATURES WILL BE WIDESPREAD ACROSS NORTH AND PARTS OF CENTRAL
GEORGIA.

LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL COMBINE WEDNESDAY TO
PRODUCE AN ENHANCED FIRE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:53 PM EDTRiver Flood WarningFFCForsyth7 hr

Nearby

Freeze Warnings in Georgia, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.